Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 103, NWS Charleston, SC

May 21, 20084 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 21, 2008, 12:23 AM EDT for 4 counties in Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2008, 12:23 AM EDT (04:23 UTC)
Expired
May 21, 2008, 12:59 AM EDT
In force
36 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 9:42 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 4.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2008-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2008-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1989 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 210423
SVRCHS
GAC031-043-109-267-210515-
/O.NEW.KCHS.SV.W.0103.080521T0423Z-080521T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1223 AM EDT WED MAY 21 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  CANDLER COUNTY IN SOUTHEAST GEORGIA...
  EVANS COUNTY IN SOUTHEAST GEORGIA...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 115 AM EDT

* AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF ALINE TO
  14 MILES WEST OF COBBTOWN...OR ALONG A LINE EXTENDING FROM
  SWAINSBORO TO VIDALIA...MOVING EAST AT 54 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  COBBTOWN...ALINE...
  REIDSVILLE...METTER...
  MANASSAS...
  PORTAL...PULASKI...
  HOPEULIKIT...REGISTER...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3242 8220 3251 8217 3255 8210 3255 8205
      3261 8201 3264 8184 3248 8158 3179 8200
      3185 8211 3188 8212 3190 8221 3194 8223
      3219 8219 3234 8226
TIME...MOT...LOC 0423Z 279DEG 47KT 3251 8225 3220 8229

$$

JAQ
3 follow-up statements
000 
WWUS52 KCHS 210440
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1238 AM EDT WED MAY 21 2008

GAC031-043-109-267-210515-
/O.CON.KCHS.SV.W.0103.000000T0000Z-080521T0515Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
1238 AM EDT WED MAY 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR BULLOCH...CANDLER...TATTNALL AND EVANS COUNTIES...

AT 1237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM METTER TO REIDSVILLE...
MOVING EAST AT 49 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... 
BELLVILLE...BROOKLET...CLAXTON...COBBTOWN...DAISY...DENMARK...
MANASSAS...MIDWAY...PULASKI...REGISTER AND STATESBORO.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3242 8220 3251 8217 3255 8210 3255 8205
      3261 8201 3264 8184 3248 8158 3179 8200
      3185 8211 3188 8212 3190 8221 3194 8223
      3219 8219 3234 8226
TIME...MOT...LOC 0438Z 286DEG 43KT 3240 8208 3213 8212

$$

JAQ
000 
WWUS52 KCHS 210452
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 AM EDT WED MAY 21 2008

GAC031-043-109-267-210515-
/O.CON.KCHS.SV.W.0103.000000T0000Z-080521T0515Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
1251 AM EDT WED MAY 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR SOUTHWESTERN BULLOCH...EASTERN CANDLER...TATTNALL AND EVANS
COUNTIES...

AT 1250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PULASKI TO DANIELS...OR
ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF METTER TO 6 MILES
EAST OF REIDSVILLE...MOVING EAST AT 47 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... 
BELLVILLE...BROOKLET...CLAXTON...DENMARK...GEORGIA SOUTHERN... 
HAGAN...MANASSAS...METTER AND STATESBORO.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3212 8220 3254 8200 3240 8164 3179 8200
      3185 8211 3188 8212 3189 8218 3191 8222
      3191 8221 3192 8223 3194 8223
TIME...MOT...LOC 0451Z 287DEG 41KT 3235 8194 3209 8201

$$

JAQ
000 
WWUS52 KCHS 210459
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 AM EDT WED MAY 21 2008

GAC031-043-109-267-210508-
/O.CAN.KCHS.SV.W.0103.000000T0000Z-080521T0515Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
1258 AM EDT WED MAY 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BULLOCH...EASTERN
CANDLER...TATTNALL AND EVANS COUNTIES HAS BEEN CANCELLED...

AT 1255 AM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN 
EFFECT...GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE THROUGH 115 
AM. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3212 8220 3254 8200 3240 8164 3179 8200
      3185 8211 3188 8212 3189 8218 3191 8222
      3191 8221 3192 8223 3194 8223
TIME...MOT...LOC 0458Z 287DEG 41KT 3233 8185 3207 8192

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 10:35 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 20, 10:35 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1035 PM EDT TUE MAY 20 2008

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE AREA WEDNESDAY...LINGER NEAR
OR JUST SOUTH OF THE AREA THROUGH EARLY THURSDAY...THEN LIFT BACK
NORTH THROUGH FRIDAY. ANOTHER COLD FRONT WILL MOVE ACROSS LATE
SATURDAY...WITH STRONG HIGH PRESSURE TO BUILD IN EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE TSTM WATCH UNTIL 3 AM FOR MUCH OF THE AREA.

LOW PRESSURE OVER VA WILL MOVE STEADILY EAST AND OFFSHORE LATER
TODAY AS ITS SUPPORTING SHORTWAVE PIVOTS ACROSS THE OHIO VALLEY.
THE ASSOCIATED COLD FRONT WILL DROP S THROUGH NC AND BE POSITIONED
ACROSS THE SC MIDLANDS AND CSRA THIS EVENING.

INCREASED POPS THROUGH EARLY MORNING ACROSS NORTHERN PORTIONS.
SEVERE THUNDERSTORMS CONTINUE TO BE A THREAT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WILL MAINTAIN THE DRIER PATTERN FOR WED AS ADVERTISED BY THE
WRF...WITH THE FRONT S AND E OF THE AREA. HOWEVER...THERE MAY BE
ENOUGH LOW-LEVEL MOISTURE LEFT AROUND ACROSS SE GA TO WARRANT 20
POPS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
OMEGA BLOCKING PATTERN WILL ESTABLISH ITSELF ACROSS THE COUNTRY LATE
THIS WEEK INTO EARLY NEXT WEEK...WITH THE MEAN RIDGING ALOFT TO OUR
W AND THE MEAN TROUGH OVER THE LOCAL AREA OR JUST TO THE E. A
COMPLICATED FORECAST SCENARIO SHAPING UP DURING THIS TIME...WITH
FIRST FRONTAL BOUNDARY TO PUSH INTO OR JUST S OF THE CWFA WEDNESDAY
NIGHT/EARLY THURSDAY...THEN LIFTING BACK N LATER THURSDAY/FRIDAY.

A DRY WNW FLOW ALOFT WITH PWATS DOWN UNDER AN INCH WEDNESDAY NIGHT
INTO THURSDAY WILL ALLOW FOR LITTLE IF ANY CHANCE OF PRECIP UNTIL
LATE THURSDAY. HOWEVER...WE ARE LOOKING AT POSSIBLE UNSETTLED
WEATHER FRIDAY INTO SATURDAY AS SHORT WAVE ENERGY AFFECTS THE
REGION...FIRST FROM THE NE GULF FRIDAY...THEN FROM THE NW ON
SATURDAY. IN ADDITION...ANOTHER COLD FRONT COMES IN FROM THE N THE
FIRST PART OF THE WEEKEND. AS PWATS CLIMB TO 1.5 TO 2 INCHES FRIDAY
INTO SATURDAY WE LOOK TOWARD A FAIRLY WET END OF THE WEEK...AND
CHANCE OR EVEN LIKELY POPS SEEM NECESSARY. DRIER AND NOTICEABLY
COOLER CONDITIONS WILL THEN BUILD IN WAKE OF THE BACKDOOR COLD FRONT
FOR EARLY NEXT WEEK.

TEMPS OVER THE WEEKEND MAY STAY IN THE 70S MANY AREAS WHILE NIGHT
TIME LOWS COULD FALL INTO THE 50S.

IT IS WORTH NOTING THAT A CUTOFF MAY DEVELOP NEAR OR NE OF THE
BAHAMAS EARLY NEXT WEEK...WITH POSSIBLY EVEN A SURFACE LOW
ATTEMPTING TO FORM IN RESPONSE BETWEEN THE BAHAMAS AND BERMUDA.
HOWEVER...OUR FORECAST AREA DOES STAY ON THE DRIER W SIDE OF ANY
SUCH SYSTEM...EVEN IF IT DOES INDEED FORM.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL LIKELY PREVAIL FOR THE NEXT 24 HOURS. A COLD
FRONT WILL DROP SOUTH INTO THE AREA TONIGHT AS LOW PRESSURE MOVES
OFF THE MID ATLC COAST. SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP AHEAD OF THE FRONT...THEN SLOWLY SINK SOUTH AND EAST
TOWARD THE TERMS THIS EVE. THE LATEST MODEL GUIDANCE SUGGESTS THE
ACTIVITY WILL LIKELY AFFECT THE CHS TERM FROM AROUND 01Z THROUGH
AROUND 10Z. HOWEVER...THERE IS LESS OF A CHANCE OF THE ACTIVITY
REACHING THE SAV TERM AND THUS WILL KEEP MENTION OF ANY SH/TSTMS
OUT OF THE TAFS FOR NOW. THE BEST TIMEFRAME FOR IMPACTS AT KSAV
LOOK TO BE A FEW HOURS EITHER SIDE OF 06Z.

GUSTY WINDS WILL SUBSIDE THIS EVE. HOWEVER...LLWS IS POSSIBLE AT
KSAV OVERNIGHT AS SFC WINDS DROP TO AROUND 7 KT AND 2K FT WINDS
INCREASE TO NEARLY 40 KT...THUS INCLUDED MENTION FROM 03-10Z.

EXTENDED AVIATION OUTLOOK...UNSETTLED CONDITIONS THURSDAY NIGHT
THROUGH SATURDAY...WITH PERIODS OF MVFR WEATHER LIKELY DURING THAT
TIME.

&&

.MARINE...
WEDNESDAY NIGHT THROUGH SUNDAY...THE FRONTAL BOUNDARY ACROSS THE
GA WATERS WEDNESDAY NIGHT WILL DRIFT S THROUGH THE NIGHT...BEFORE
LIFTING BACK N THURSDAY AND FRIDAY. TIMING OF THIS HAPPENING IS
HIGHLY UNCERTAIN AT THIS STAGE...SO WIND SHIFT FROM W-NW BEHIND
THE FRONT THURSDAY NIGHT AROUND TO THE NE AND EVENTUALLY SE AND S
AGAIN AS THE FRONT LIFTS BACK N IS PROBLEMATIC. THANKFULLY...WINDS
WIND GENERALLY BE 15 KT OR LESS DURING THIS TIME...WITH SEAS NO
HIGHER THAN 3-5 FT.

A BACKDOOR COLD FRONT IS THEN FORECAST TO MOVE IN BY LATE
SATURDAY...WITH 1020-1025 MB HIGH TO BUILD IN ITS WAKE FOR SUNDAY
AND MONDAY. IF THIS PATTERN INDEED DOES TAKE SHAPE...THEN WINDS AND
SEAS WILL INCREASE EARLY NEXT WEEK...AS A STRONG PINCHED GRADIENT
WOULD DEVELOP IN SUCH AS SITUATION. THUS...SCA/S SEEM POSSIBLE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 3 AM EDT WEDNESDAY FOR GAZ087-
     088-099>101-114>119.
SC...SEVERE THUNDERSTORM WATCH UNTIL 3 AM EDT WEDNESDAY FOR SCZ040-
     042>045-047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 3 AM EDT WEDNESDAY FOR AMZ330-
     350-352-354.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR AMZ374.

&&

JRL
Hazardous weather outlook, May 20, 10:37 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1037 PM EDT TUE MAY 20 2008

GAZ087-088-099>101-114>119-SCZ040-042>045-047>051-211000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1037 PM EDT TUE MAY 20 2008

...SEVERE THUNDERSTORM WATCH 331 IN EFFECT UNTIL 3 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ137>141-211000-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
1037 PM EDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH
TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-211000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1037 PM EDT TUE MAY 20 2008

...SEVERE THUNDERSTORM WATCH 331 IN EFFECT UNTIL 3 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-211000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1037 PM EDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 20, 10:58 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1058 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             2 S CAINHOY             32.90N 79.83W
05/20/2008  E1.75 INCH       CHARLESTON         SC   PUBLIC

            GOLFBALL SIZE HAIL IN DUNES WEST SUBDIVISION LASTED 5
            MINUTES.

&&
Special weather statement, May 20, 11:16 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1116 PM EDT TUE MAY 20 2008

SCZ045-210345-
BERKELEY-
1116 PM EDT TUE MAY 20 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 1145 PM
EDT...

AT 1116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...GUSTY WINDS
OF 35 TO 45 MPH...AND FREQUENT LIGHTNING STRIKES. THIS STORM WAS
LOCATED NEAR SUGAR HILL...OR ABOUT OVER MONCKS CORNER...MOVING EAST
AT 34 MPH.

AREAS IN AND AROUND MONCKS CORNER AND PINOPOLIS WILL BE IMPACTED
THROUGH 1145 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
Local storm report, May 20, 11:25 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1125 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             SMOAKS                  33.09N 80.81W
05/20/2008  E3.00 INCH       COLLETON           SC   TRAINED SPOTTER

            MOST HAIL AROUND 1 INCH IN DIAMETER. A FEW HAILSTONES AS
            LARGE AS 3 INCHES.

&&
Special weather statement, May 20, 11:41 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1141 PM EDT TUE MAY 20 2008

SCZ045-050-210445-
BERKELEY-CHARLESTON-
1141 PM EDT TUE MAY 20 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON
COUNTY THROUGH 1245 AM EDT...

AT 1141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MONCKS CORNER EAST TO
MCCLELLANVILLE...MOVING EAST AT 41 MPH.

AREAS IN AND AROUND AWENDAW...BONNEAU...HUGER...JAMESTOWN...
MCCLELLANVILLE...MONCKS CORNER AND PINOPOLIS WILL BE IMPACTED THROUGH
1245 AM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND
DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
Special weather statement, May 20, 11:56 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1156 PM EDT TUE MAY 20 2008

SCZ045-048>050-210430-
BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON-
1156 PM EDT TUE MAY 20 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...COLLETON
COUNTY...CHARLESTON COUNTY AND BEAUFORT COUNTY THROUGH 1230 AM EDT...

AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
STRONG WINDS OF 45 TO 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COTE BAS LANDING TO MARYVILLE TO EDISTO BEACH...OR
ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF GOOSE CREEK TO
CHARLESTON TO EDISTO BEACH...MOVING EAST AT 52 MPH.

AREAS IN AND AROUND AWENDAW...CAINHOY...CHARLESTON...CHARLESTON
AIRPORT...DANIEL ISLAND...EDISTO ISLAND...FOLLY BEACH...GOOSE
CREEK...HANAHAN...HUGER...JAMES ISLAND...JOHNS ISLAND...KIAWAH
ISLAND...MCCLELLANVILLE...MOUNT PLEASANT...NORTH CHARLESTON...
SEABROOK ISLAND...SULLIVANS ISLAND...WADMALAW ISLAND...WANDO...WEST
ASHLEY...ISLE OF PALMS AND EDISTO BEACH WILL BE IMPACTED THROUGH
1230 AM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
Local storm report, May 21, 12:11 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 AM EDT WED MAY 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND GST     39 SSE CENTENARY        32.50N 79.10W
05/20/2008  M54.00 MPH       AMZ370             XX   BUOY

            THUNDERSTORM WIND GUST WAS MEASURED AT BUOY 41004.

&&

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:14 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven26 min
May 20, 9:57 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven63 min
May 21, 3:06 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh24 min
May 21, 4:55 PM EDTSevere Thunderstorm WarningCHSMcIntosh35 min
May 21, 6:42 PM EDTSevere Thunderstorm WarningCHSMcIntosh46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.